MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2/170/150; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2/170/150; PERIPHERAL DILATATION CATHETER
Model Number 366137
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
A passeo 18 balloon catheter was chosen for the treatment of a severely calcified lesion in the arteriae tibialis anterior.The passeo 18 balloon was used to dilate the lesion.Although the pressure could not be maintained, it was tried several times, but the balloon still could not be filled during the expansion.
 
Additional Manufacturer Narrative
Combination product: yes the returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned device revealed two tears with lengths and widths of up to 1 mm, which penetrates the balloon wall and reaches over a length of 2 mm beginning distal to the distal xray marker.It seems likely that the damage of the balloon surface was caused by a hard, sharp-edged object pressing against the balloon from the outside.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause is most likely related to the patients anatomy (i.E.Severely calcified target lesion).

Brand Name
PASSEO-18 2/170/150
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10960079
Report Number1028232-2020-05329
Device Sequence Number19630507
Product Code LIT
UDI-Device Identifier07640130414792
UDI-Public07640130414792
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number366137
Device Catalogue NumberSEE MODEL NO.
Device Lot Number12190377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1